Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 20, 2011, 6:14 PM EDT for 4 counties in Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 6:14 PM EDT (22:14 UTC)
- Expired
- Apr 20, 2011, 7:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Alachua County, FL, Bradford County, FL, Clay County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 75 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 6:35 PM EDT | HAIL 1 | 3 W Middleburg, FL | NICKEL TO QUARTER SIZE HAIL REPORTED BY THE GENERAL PUBLIC WEST OF MIDDLEBURG. LOCALIZED FLOODING ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
441
WUUS52 KJAX 202214
SVRJAX
FLC001-007-019-125-202300-
/O.NEW.KJAX.SV.W.0048.110420T2214Z-110420T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
614 PM EDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CLAY COUNTY IN NORTHEAST FLORIDA
BRADFORD COUNTY IN NORTHERN FLORIDA
NORTHEASTERN ALACHUA COUNTY IN NORTHERN FLORIDA
EASTERN UNION COUNTY IN NORTHERN FLORIDA
* UNTIL 700 PM EDT
* AT 614 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR KINGSLEY...OR 13 MILES EAST OF RAIFORD...AND MOVING
SOUTHWEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STARKE...SAMPSON AND NEW RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2977 8207 2981 8230 3002 8232 3012 8206
3001 8190
TIME...MOT...LOC 2214Z 039DEG 5KT 2999 8204
$$
CARROLL2 follow-up statements
608
WWUS52 KJAX 202236
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
636 PM EDT WED APR 20 2011
FLC125-202245-
/O.CAN.KJAX.SV.W.0048.000000T0000Z-110420T2300Z/
UNION FL-
636 PM EDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3001 8219 3011 8204 3001 8190 2977 8207
2981 8229
TIME...MOT...LOC 2235Z 039DEG 5KT 2997 8206
$$
FLC001-007-019-202300-
/O.CON.KJAX.SV.W.0048.000000T0000Z-110420T2300Z/
CLAY FL-BRADFORD FL-ALACHUA FL-
636 PM EDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN ALACHUA...EASTERN BRADFORD AND WESTERN CLAY
COUNTIES...
AT 635 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MIDDLEBURG...MOVING SOUTHWEST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSLEY AND SAMPSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3001 8219 3011 8204 3001 8190 2977 8207
2981 8229
TIME...MOT...LOC 2235Z 039DEG 5KT 2997 8206
$$
CARROLL696
WWUS52 KJAX 202250
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EDT WED APR 20 2011
FLC001-007-019-202301-
/O.EXP.KJAX.SV.W.0048.000000T0000Z-110420T2300Z/
CLAY FL-BRADFORD FL-ALACHUA FL-
650 PM EDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALACHUA...EASTERN
BRADFORD AND WESTERN CLAY COUNTIES WILL EXPIRE AT 700 PM EDT...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3001 8219 3011 8204 3001 8190 2977 8207
2981 8229
TIME...MOT...LOC 2251Z 039DEG 5KT 2995 8208
$$
CARROLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:07 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 20, 3:07 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 307 PM EDT WED APR 20 2011 ...NEAR RECORD HIGH TEMPERATURES THROUGH END OF WEEK... .SHORT TERM...ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS MOST OF NORTHEAST FLORIDA. HAVE BUMPED UP POPS OVER ENTIRE CWA TO ACCOUNT FOR INCREASED LIKELIHOOD OF FURTHER AFTERNOON SHOWERS AND THUNDERSTORMS...WITH THE HIGHEST CHANCES OVER CENTRAL NE FLORIDA WHERE THE SEA BREEZE BOUNDARY WILL BE MID-LATE AFTERNOON. TONIGHT'S LOWS WILL DROP INTO THE 60S ACROSS THE FORECAST AREA. ON THURSDAY...THE RIDGE WILL SHIFT SOUTH A BIT AS FRONTAL BOUNDARY SETTLES NORTH OF THE FORECAST AREA WITH INSTABILITY INTRUDING INTO SE GA. SCATTERED STORMS ARE EXPECTED FOR MUCH OF SE GA EXTENDING SOUTH INTO NE FL. MAX TEMPS THURSDAY WILL REACH INTO THE UPPER 80S/LOWER 90S. NIGHTTIME LOWS WILL AGAIN DROP INTO THE 60S. FRIDAY TRANSITIONS BACK TO THE RIDGE RE-BUILDING OVER N FL. THE MID/UPPER RIDGE WILL BUILD NORTHWARD ALONG THE EAST COAST PUSHING THE REMNANTS OF THE FRONTAL BOUNDARY NE OF THE AREA. EAST COAST SEA BREEZE WILL DOMINATE KEEPING TEMPS COOLER NEAR THE COAST AND MAX TEMPS WILL NEAR 90 PRIMARILY OVER THE WESTERN ZONES. LINGERING ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NORTHERN PORTION OF SE GA. .LONG TERM...SATURDAY THROUGH TUESDAY... BERMUDA HIGH PRESSURE RIDGE WILL BUILD BACK ACROSS THE FORECAST AREA ESTABLISHING A DRIER AIRMASS. RAIN CHANCES WILL DIMINISH AGAIN WITH THE BEST CHANCES COMING FROM LATE DAY SEA BREEZE INTERACTIONS. MAX TEMPS WILL BE IN THE UPPER 80S EACH DAY AND LOW WILL BE IN THE 60S. && .AVIATION...VFR CONDITIONS EXPECTED...EXCEPT FOR LOWER CONDITIONS IN ISOLATED AFTERNOON THUNDERSTORMS. && .MARINE...NO HEADLINES. SOUTH-SOUTHEAST WINDS 10 TO 15 KNOTS AND SEAS 2-4 FEET EXPECTED. SEAS WILL INCREASE OVER THE WEEKEND DUE TO AN EAST SWELL. && .PRELIMINARY POINT TEMPS/POPS... AMG 65 88 63 86 / 20 50 30 30 SSI 68 82 66 79 / 20 40 20 20 JAX 66 87 65 85 / 20 30 20 10 SGJ 66 84 66 83 / 10 20 10 10 GNV 63 90 63 89 / 20 30 20 10 OCF 63 90 62 89 / 20 30 10 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PRESNALL/WOLF/WALKER
Hazardous weather outlook, Apr 20, 4:40 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 PM EDT WED APR 20 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-210900- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 440 PM EDT WED APR 20 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE OVER PORTIONS OF INLAND NORTHEAST FLORIDA THROUGH EARLY EVENING... SCATTERED THUNDERSTORMS WILL CONTINUE OVER INLAND NORTHEAST FLORIDA GENERALLY SOUTH OF INTERSTATE 10 AND WEST OF INTERSTATE 95 INTO THE EARLY EVENING HOURS. A FEW STORMS MAY BE STRONG TO SEVERE WITH GUSTY WINDS IN EXCESS OF 50 MPH AND HAIL ONE HALF INCH TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST GEORGIA ON THURSDAY. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THIS WEEKEND DUE TO INCREASING SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT/SEC
In the hours before
Local storm report, Apr 20, 5:44 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
544 PM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG 4 NNW ARCHER 29.59N 82.54W
04/20/2011 ALACHUA FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A TREE DOWN AT SW 194TH ST AND
SR45.
0501 PM WILDFIRE 5 NW MELROSE 29.76N 82.12W
04/20/2011 ALACHUA FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED THAT LIGHTNING STARTED A BRUSH
FIRE NEAR WALDO.
0506 PM LIGHTNING 9 W GAINESVILLE 29.66N 82.49W
04/20/2011 ALACHUA FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED THAT A LIGHTNING STRIKE
STARTED A STRUCTURAL FIRE IN GAINESVILLE.
0519 PM HAIL OCALA 29.19N 82.13W
04/20/2011 E0.50 INCH MARION FL TRAINED SPOTTER
DIME SIZE HAIL NEAR HWY 326 AND HWY 441
&&
SEPLocal storm report, Apr 20, 5:51 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 PM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL OCALA 29.19N 82.13W
04/20/2011 E0.50 INCH MARION FL TRAINED SPOTTER
DIME SIZE HAIL NEAR HWY 326 AND HWY 441
0519 PM HAIL OCALA AIRPORT 29.17N 82.22W
04/20/2011 E0.50 INCH MARION FL TRAINED SPOTTER
DIME SIZES HAIL
&&
AWALKERLocal storm report, Apr 20, 5:53 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
553 PM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL OCALA 29.19N 82.13W
04/20/2011 E0.50 INCH MARION FL TRAINED SPOTTER
DIME SIZE HAIL NEAR HWY 326 AND HWY 441
&&
AWALKERLocal storm report, Apr 20, 6:00 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL ARGYLE 31.07N 82.65W
04/20/2011 E0.88 INCH CLINCH GA PUBLIC
NICKLE SIZE HAIL NEAR PRESTWICK RD
0530 PM HAIL ARGYLE 31.07N 82.65W
04/20/2011 E0.88 INCH CLINCH GA PUBLIC
NICKEL SIZED HAIL NEAR PRESTWICK RD
&&
AWALKERLocal storm report, Apr 20, 6:02 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
602 PM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 W OCALA 29.18N 82.19W
04/20/2011 M0.25 INCH MARION FL TRAINED SPOTTER
SPOTTER REPORTED PEA SIZE HAIL NEAR STATE ROAD 40 AND
INTERSTATE 75.
&&
CARROLLSpecial weather statement, Apr 20, 6:10 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EDT WED APR 20 2011
FLZ030>032-036-202300-
ALACHUA-BRADFORD-CLAY-UNION-
610 PM EDT WED APR 20 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
CLAY...BRADFORD...EASTERN ALACHUA AND NORTHEASTERN UNION COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 700 PM EDT...
AT 609 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF LAWTEY...OR 11
MILES EAST OF RAIFORD...MOVING SOUTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND LAWTEY...KINGSLEY...STARKE...
HAMPTON...SAMPSON...RAIFORD...NEW RIVER AND JOHNSTOWN THROUGH 700 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2967 8209 2981 8232 3008 8232 3011 8198
2993 8197
TIME...MOT...LOC 2209Z 088DEG 13KT 3002 8208
CARROLLThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:35 PM EDT | Areal Flood Advisory | JAX | Marion | 55 min |
| Apr 20, 3:12 PM EDT | Special Weather Statement | JAX | Gilchrist | 48 min |
| Apr 20, 3:25 PM EDT | Special Weather Statement | JAX | Putnam | 35 min |
| Apr 20, 3:27 PM EDT | Special Weather Statement | JAX | Saint Johns | 33 min |
| Apr 20, 3:36 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 39 min |
| Apr 20, 3:53 PM EDT | Areal Flood Advisory | JAX | Gilchrist | 82 min |
| Apr 20, 4:08 PM EDT | Special Weather Statement | JAX | Marion | 52 min |
| Apr 20, 4:16 PM EDT | Special Weather Statement | JAX | Gilchrist | 44 min |
| Apr 20, 4:21 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 25 min |
| Apr 20, 4:24 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Apr 20, 4:36 PM EDT | Special Weather Statement | JAX | Putnam | 24 min |
| Apr 20, 4:42 PM EDT | Special Weather Statement | JAX | Bradford | 33 min |
| Apr 20, 4:44 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion, Putnam | 46 min |
| Apr 20, 4:54 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Putnam | 36 min |
| Apr 20, 5:20 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Apr 20, 5:36 PM EDT | Special Weather Statement | JAX | Clay | 39 min |
| Apr 20, 5:38 PM EDT | Special Weather Statement | JAX | Putnam | 52 min |
| Apr 20, 5:44 PM EDT | Special Weather Statement | JAX | Marion | 46 min |
| Apr 20, 6:10 PM EDT | Special Weather Statement | JAX | Bradford | 50 min |
| Apr 20, 6:25 PM EDT | Special Weather Statement | JAX | Clay | 50 min |
| Apr 20, 7:19 PM EDT | Special Weather Statement | JAX | Baker | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.